|morning-after pill + PEP?
Aug 25, 2006
dr. bob! you are a wonderful human being.
here's a quick q: now that the morning-after pill is available over the counter, if me and a guy have, let's say, a little bit more fun than we should without protection, is it OK for me to take the morning-after pill at the same time i'm taking post-exposure prophylaxis drugs for hiv? or will one somehow cancel out the other or cause really bad side effects?
thanks so much, cf
| Response from Dr. Frascino
There is always the possibility of drug-drug interactions. Since I do not know what medications are in your hypothetical PEP regimen, I can't comment specifically. Your HIV specialist or the physician who prescribes the PEP should warn you about all potential drug interactions. You can also check on AIDSMeds.com. They have a feature that allows you to enter a particular combination of drugs and determine any specific drug-drug interactions. Your concerns about the morning-after pill and PEP cancelling each other out are unfounded.
Stay safe to stay well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.